Alert archive / Texas / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 374, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at Jul 14, 2000, 5:36 PM CDT for Wise County, Texas. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jul 14, 2000, 5:36 PM CDT (22:36 UTC)
- Expired
- Jul 14, 2000, 6:30 PM CDT
- In force
- 54 min
- Issued by
- NWS Fort Worth, TX
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Wise County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 67 km from the middle of the area, began a volume at 22:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 10.6 hours before the alert went out and 41 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1118 J/kg
- Mixed-layer CIN
- -197 J/kg
- Mixed-layer LCL
- 1429 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- -15 m²/s²
- 0-3 km storm-relative helicity
- 3 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KFWD 142238 SVRFTW TXC497-142330- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE FORT WORTH TX 536 PM CDT FRI JUL 14 2000 THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WISE COUNTY IN NORTH CENTRAL TEXAS * UNTIL 630 PM CDT. * AT 536 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED SEVERE THUNDERSTORMS OVER WISE COUNTY...7 MILES EAST OF DECATUR AND 5 MILES NORTHEAST OF BOYD. THESE STORMS WERE DRIFTING TO THE SOUTHWEST. LAT...LON 3317 9760 3305 9747 3312 9739 3324 9751
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 14, 5:15 PM CDT, 21 minutes earlier.
Area forecast discussion, Jul 14, 5:15 PM CDT, 21 minutes before
AREA FORECAST DISCUSSION...UPDATED TO ADD THE AVIATION DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
515 PM CDT FRI JUL 14 2000
SCATTERED THUNDERSTORMS WILL CONTINUE TO AFFECT THE NORTHERN AND
WESTERN PARTS OF THE METROPLEX THROUGH MID EVENING. THESE STORMS
SHOULD START TO WEAKEN AFTER SUNSET. DOWNBURST WINDS ARE THE BIG
THREAT. OUTSIDE OF THESE STORMS THIS EVENING...EXPECT VFR CONDITIONS
TO PREVAIL THROUGH 00Z SUNDAY. #58
340 PM CDT FRI JUL 14 2000 PUBLIC FORECAST DISCUSSION...
THUNDERSTORMS WERE FORMING THIS AFTERNOON ALONG A WEAK SLOW-MOVING
COLD FRONT...EXTENDING NEAR A GRAHAM...TO DENTON...TO TEXARKANA
LINE. THOUGH DAYTIME HEATING WILL BE A MAJOR INGREDIENT...LOW LEVEL
FORCING ALONG THE FRONT AND OUTFLOW BOUNDARIES SHOULD SUSTAIN
THUNDERSTORM ACTIVITY WELL INTO THE EVENING. BY SATURDAY...
INCREASING WINDS WILL BEGIN TO WASH OUT THESE BOUNDARIES THEREFORE
REDUCING THE ALREADY LOW CHANCES OF PRECIPITATION.
THE HEAT ADVISORY WILL CONTINUE INTO SATURDAY. HEAT INDICES WILL
REACH THE 105 TO 115 RANGE WITH THE HELP FROM INCREASED LOW LEVEL
MOISTURE POOLED ALONG THE FRONT/BOUNDARIES. LOW TEMPERATURES
HOWEVER...MAY BE A CATEGORY OR TWO COOLER WITHIN THE LIGHT SURFACE
WINDS...ESPECIALLY NORTH OF THE FRONT.
SUNDAY AND THE EXTENDED PERIOD...ANOTHER COLD FRONT OVER THE NRN PLAINS
WILL PRESS SOUTH AND THE LEE-SIDE TROUGH INTENSIFIES. WITH STRONGER
SURFACE WINDS...LOW TEMPERATURES WILL CREEP UP A DEGREE AT A TIME
WHILE HIGH READINGS WARM UP AT A SLOWER RATE.
THE NEXT CHANCE OF RAIN APPEARS TO BE A WEEK FROM NOW WHEN AN
EASTERLY WAVE UNDERCUTS THE RIDGE.
64
DFW 77/102/79/102
ACT 76/103/77/1003
.FTW...HEAT ADVISORY THROUGH SATURDAY FOR ALL BUT EXTREME
SOUTHEAST SECTION.In the hours before
Special weather statement, Jul 14, 12:00 PM CDT, 5 hours 36 minutes before
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-142100- HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS NATIONAL WEATHER SERVICE FORT WORTH TX 1200 PM CDT FRI JUL 14 2000 ...HEAT... A HEAT ADVISORY IS IN EFFECT FOR ALL BUT THE SOUTHEAST SECTIONS OF NORTH TEXAS THIS AFTERNOON THROUGH SATURDAY. THE COMBINATION OF HEAT AND HUMIDITY WILL CREATE AFTERNOON HEAT INDEX VALUES BETWEEN 105 AND 110. THESE CONDITIONS CAN BE HAZARDOUS...ESPECIALLY FOR THE ELDERLY AND THE YOUNG. WE ENCOURAGE YOU TO DRINK PLENTY OF FLUIDS TO AVOID DEHYDRATION AND TAKE FREQUENT BREAKS FROM THE HEAT. YOU CAN FIND MORE INFORMATION ABOUT PROTECTING YOURSELF FROM THE TEXAS HEAT BY VISITING OUR WEBSITE AT: www.srh.noaa.gov (click on Fort Worth) ...THUNDERSTORMS... WIDELY SCATTERED THUNDERSTORMS COULD DEVELOP THIS AFTERNOON AND EVENING ALONG AND SOUTH A SLOW-MOVING...BUT WEAK COLD FRONT THAT STRETCHED FROM GRAHAM TO DENTON TO TEXARKANA AT NOON. IN ADDITION...SURFACE AND SATELLITE ANALYSES REVEALED OTHER WEAK BOUNDARIES THAT COULD BE FAVORABLE FOR THUNDERSTORM FORMATION LATER TODAY...PARTICULARLY SOUTH OF A WACO TO CANTON LINE. THOUGH CONDITIONS INDICATE THAT STORMS SHOULD RSEMAIN BELOW SEVERE LIMITS... DANGEROUS LIGHTNING AND STRONG GUSTY WINDS ARE STILL POSSIBLE WITH THESE STORMS. 64
Special weather statement, Jul 14, 4:00 PM CDT, 1 hour 36 minutes before
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-142100- HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS NATIONAL WEATHER SERVICE FORT WORTH TX 400 PM CDT FRI JUL 14 2000 ...HEAT... A HEAT ADVISORY REMAINS IN EFFECT FOR ALL BUT THE SOUTHEAST SECTIONS OF NORTH TEXAS TONIGHT THROUGH SATURDAY. THE COMBINATION OF HEAT AND HUMIDITY WILL CREATE AFTERNOON HEAT INDEX VALUES BETWEEN 105 AND 115. VERY LITTLE RELIEF IS EXPECTED OVERNIGHT AS LOW TEMPERATURES BRIEFLY COOL INTO THE MID TO UPPER 70S. THESE CONDITIONS CAN BE HAZARDOUS...ESPECIALLY FOR THE ELDERLY AND THE YOUNG. WE ENCOURAGE YOU TO DRINK PLENTY OF FLUIDS TO AVOID DEHYDRATION AND TAKE FREQUENT BREAKS FROM THE HEAT. YOU CAN FIND MORE INFORMATION ABOUT PROTECTING YOURSELF FROM THE TEXAS HEAT BY VISITING OUR WEBSITE AT: WWW.SRH.NOAA.GOV (CLICK ON FORT WORTH) ...THUNDERSTORMS... WIDELY SCATTERED THUNDERSTORMS COULD DEVELOP THROUGH THIS EVENING ALONG AND SOUTH A WEAK...SLOW-MOVING COLD FRONT THAT STRETCHED FROM GRAHAM TO DENTON TO TEXARKANA LATE THIS AFTERNOON. IN ADDITION... SURFACE AND SATELLITE ANALYSES REVEALED OTHER WEAK BOUNDARIES THAT COULD BE FAVORABLE FOR THUNDERSTORM FORMATION LATER THIS EVENING ...PARTICULARLY SOUTH OF A WACO TO CANTON LINE. THOUGH CONDITIONS INDICATE THAT STORMS SHOULD REMAIN BELOW SEVERE LIMITS...DANGEROUS LIGHTNING AND STRONG GUSTY WINDS ARE STILL POSSIBLE WITH THESE STORMS. 64
Nearby
Severe Thunderstorm Warnings in Texas, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.